MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 115CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 115CM - US; CATHETER, THROMBUS RETRIEVER
Model Number INC-11129-115
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when the procedure was completed and removal of the catheter (subject device) from the patient anatomy, subject catheter was frayed and has strings falling off.There were no clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
D4 expiration date - added.D9 product available to stryker- updated.D9 returned to manufacturer on- updated.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was seen to be flat/crushed 15cm from the catheter tip.There was an unknown material stuck to the catheter and appeared to be stuck under the catheter winds, the material was removed from the catheter.Although flattened, the catheter was not broken when the material was removed.The catheter was flushed and a patency mandrel was advanced but once the mandrel hit the flat area of the catheter, resistance was met and it was difficult to advance further.While removing the mandrel from the catheter the catheter shaft was damaged due to the resistance.As this shaft damage was caused during analysis it will no be assigned an as reported defect.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The product was returned.The reported catheter shaft broken/fractured during use was not confirmed during analysis, no breaks were found on the catheter shaft.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It is likely that the substance extracted from the catheter coils is likely to be the inner lining of the outer catheter.It is believed that flattening the subject catheter device caused an increase in its outer diameter, leading to resistance while advancing it.It is also believed that the inner lining of the outer catheter got entangled within the subject catheter devices' coils.The as analyzed events of catheter shaft flat/crushed and catheter shaft friction will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of not confirmed will be assigned to the as reported event of catheter shaft broken/fractured during use as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
AXS VECTA 071 CATH 115CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF - MHRA ORG ID:31806
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16662928
Report Number3008853977-2023-00007
Device Sequence Number17623435
Product Code NRY
UDI-Device Identifier07613327459210
UDI-Public07613327459210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Model NumberINC-11129-115
Device Catalogue NumberINC-11129-115
Device Lot Number20045-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient SexUnknown